MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER
Model Number IPN033616
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the insertion of the sheath was without problem.A slight resistance was felt when pulling back the guidewire.It was noticied the guidewrie had unravelled and the sheath and guidewire were immediately removed.No patient harm reported.The patient's condition is fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned a psi sheath, dilator, guide wire, and product lidstock for analysis.The guide wire was unraveled.Visual inspection of the returned samples revealed the guide wire was unraveled from the proximal end and was kinked in multiple locations along the body.The core wire distal j-bend was deformed and exposed out of the coil wire.Visual inspection of the sheath and dilator revealed no obvious defects or anomalies.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.The exposed proximal core wire tip is tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.The major kink in the guide wire body was measured at 252mm from the distal tip.The broken core wire measured 453 mm in length, which is within the specification of 450-458mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.841mm which is within the outer diameter specif ication of 0.838-0.877mm per guide wire product drawing.The dilator total length measured 7", which is within the specification of 6 3/4"-7" per the dilator product drawing.The dilator outer diameter measured 0.1183", which is within the specification of 0.117-0.1220" per the dilator product drawing.Functional testing was performed per the instructions for use (ifu) provided with the kit which states, "thread tapered tip of dilator/sheath/valve assembly over spring-wire guide.Grasping near skin, advance assembly with slight twisting motion to a depth sufficient to enter vessel.Dilator may be partially withdrawn to facilitate advancement of sheath through tortuous vessel." the undamaged portions of the guide wire passed through the returned dilator with minimal resistance.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: do not apply excessive force in remo ving guide wire, dilator or sheath.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire and dilator met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specif ication is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 9 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14858975
Report Number9680794-2022-00409
Device Sequence Number5158799
Product Code DYB
UDI-Device Identifier00801902101709
UDI-Public00801902101709
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberIPN033616
Device Catalogue NumberSI-09903-E
Device Lot Number14F21F0840
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown